MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 36IN 1 S/A CT; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 36IN 1 S/A CT; SUTURE, ABSORBABLE, NATURAL
Catalog Number 915H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did this issue contribute to any patient adverse event? did the needle fall into the patient? if yes, was the needle piece(s) retrieved during the same procedure? were x-rays taken to locate the needle piece(s)? what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece? if not retrieved, in what tissue structure the needle was retained? is there any plan in place to remove the needle in the future? please provide details.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep) please perform and document the follow up attempt for product return.Please provide tracking number.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.During the procedure, ¿i would like to report an incident involving a chromic 1 (915) suture that broke yesterday in c-section procedure.I was not present during the surgery, but the team contacted me to notify me of the event.According to nurse d., the needle broke inside the patient during the procedure.This is all the information i have at the moment.Please advise on the next step¿.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: b9, h3, h6.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.H6 component code: g07002 no device problem found h6 investigation findings: c22 - photo review investigation summary: the product was returned to ethicon for evaluation.One needle-suture outside its packaging was received for analysis.Product code 915h.Additionally, two photos were provided, and it showed the same condition of the sample received.During the visual inspection of the returned needle, no issues related to needle breakage were observed on the returned sample.However, it was noted that the tip of the needle was not properly formed, resulting in a missing point.The suture piece received was visually inspected, and no breakage sutures were observed.Even though the extreme of the suture was noted to be cut probably caused by a surgical instrument.The functional test was not possible because the suture was received with a short length.The other section of the suture was not returned for analysis.Based on the information currently available, a missing point was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Additional investigation summary: the product was returned to ethicon for evaluation.One small needle-suture piece was received for analysis.Product code 915h.Visual inspection of one opened sample, the swage and the attachment area were noted to be as expected.No needle breakage was observed on the body, tip, or swage area.However, the body needle was noted with marks probably caused by a surgical instrument.In addition, the sample was tested by a resistance test to the needle and met the requirements.The received suture piece was inspected, and no breakage suture was observed.Even though the extreme was noted to be cut, this was likely caused by a surgical instrument.The functional test was not possible because the suture was received with a short length.The other section of the suture was not returned for analysis.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
GUT CHR UD 36IN 1 S/A CT
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23645971
Report Number2210968-2025-13173
Device Sequence Number10027499
Product Code GAL
UDI-Device Identifier10705031022720
UDI-Public(01)10705031022720(17)300228(10)106Z7E
Combination Product (Y/N)N
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number915H
Device Lot Number106Z7E
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown